Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 11, NWS Corpus Christi, TX

June 25, 2019Kleberg County, Nueces County, Texas

NWS Corpus Christi, TX issued this wind advisory at Jun 25, 2019, 2:13 AM CDT for Kleberg County, Nueces County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2019, 2:13 AM CDT (07:13 UTC)
Expired
Jun 25, 2019, 5:36 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 7.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2019-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4145 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2019-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4145 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
594 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
1.3
Supercell composite
6.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jun 24, 3:32 PM CDT, 10 hours 41 minutes earlier.

Area forecast discussion, Jun 24, 3:32 PM CDT, 10 hours 41 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
332 PM CDT Mon Jun 24 2019

.SHORT TERM...
A well-defined outflow boundary continued to make slow headway
southward out of the Coastal Bend complete with a gradual decay
in thunderstorms. Farther west, this boundary was encountering
much stronger capping as it crawled west through the Brush
Country. Based on satellite trends, it appears additional storm
development will be hard pressed to materialize mainly in the
cold pool trailing the outflow where convective clouds are
largely absent. However, farther north a second outflow continues
to nudge south through the Hill Country. This boundary should
reach the Victoria Crossroads before 6 PM possibly accompanied by
some showers and storms, but the ability for the atmosphere to
recover elsewhere along the boundary does not appear very likely.
Worse, models are not handling the Hill Country convection well
at all, so the likelihood for this convection to be sustained
south through the remainder of our forecast area this evening
appears low at this time.

Barring a few errant storms overnight and even some streamer
cells towards daybreak, the next decent opportunity for precip
should arise Tuesday afternoon as convective temps are attained
underneath a weak upper trough. Upper dynamics are forecast to
become even more diffuse compared to today, so any additional
forcing for ascent may be hinged to residual outflow boundaries.
The general HREF consensus has been for storms to focus throughout
the Brush Country tomorrow afternoon, but given minimal CIN
elsewhere and PWATs around 2 inches, it seems reasonable to keep
a broad mention of chance PoPs for the entire forecast area.
Other than a few locales seeing heat indices around 110 tomorrow
(mainly from southern Duval County east to western Kleberg
County), the need for a heat advisory should remain on the
backburner for now.

&&

.LONG TERM...
Deep ridging will build early in the period and the atmosphere will
dry out accordingly.  PWATs will drop from current values around 2
inches back to around 1.5 inches for the last half of the week into
Saturday.  This drying will result in reduced precip cvrg but will
hold onto 20 PoPs over the eastern 1/2 of the area to account for
morning streamers and afternoon seabreeze convection.  Starting
Sunday moisture increases as the upper high retrogrades allowing an
upper low/tropical wave to approach from the east. PoPs will slowly
be ramped up but the best rain chances may be later next week.
Overall, temperatures are expected to remain near seasonal normals,
with highs along the coast in the upper 80s/lower 90s ranging to
near 100 degrees across the western Brush Country.

&&

.MARINE...
Moderate to occasionally strong onshore flow is expected to
continue tonight with the strongest winds late this afternoon and
evening occurring in the wake of thunderstorms. These storms
should push south of the offshore areas this evening before
isolated to scattered thunderstorms redevelop on Tuesday. Weak to
moderate onshore flow is Wednesday and will persist through the
weekend. Drier conditions are expected for much of the period with
just isolated showers and thunderstorms possible.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    79  91  78  91  77  /  20  30  20  10  10
Victoria          76  91  77  91  75  /  20  30  20  10  10
Laredo            77  96  77  98  77  /  20  40  20  10  10
Alice             77  93  77  94  75  /  20  40  20  10  10
Rockport          80  88  80  88  80  /  20  30  20  10  10
Cotulla           76  94  76  97  75  /  20  50  30  10  10
Kingsville        78  92  77  93  76  /  20  40  20  10  10
Navy Corpus       81  87  80  89  81  /  20  30  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TJ/99...SHORT TERM
MZ/93...LONG TERM
Hazardous weather outlook, Jun 24, 12:42 PM CDT, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
1242 PM CDT Mon Jun 24 2019

TXZ229>234-239>247-342>347-442-443-447-251745-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
1242 PM CDT Mon Jun 24 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

Isolated to scattered thunderstorms today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered thunderstorms are expected Tuesday, with rain chances
decreasing Tuesday night. Isolated to scattered thunderstorms will
be possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-251745-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
1242 PM CDT Mon Jun 24 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

Scattered thunderstorms today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms through Tuesday. Isolated to
scattered thunderstorms possible Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:06 PM CDTSevere Thunderstorm WarningCRPWebb39 min
Jun 24, 7:46 PM CDTSpecial Weather StatementCRPWebb44 min
Jun 25, 1:55 AM CDTSmall Craft AdvisoryCRP4 hr
Jun 25, 3:39 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces51 hr
Jun 25, 9:23 AM CDTSpecial Marine WarningCRP104 min
Jun 25, 10:06 AM CDTSpecial Marine WarningCRP54 min

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.